Neurologic sequelae may occur months to years after cranial irradiation.The site of primary damage is probably the vascular endothelium. Over a 2.8-year period, four children with brain tumors, a mean of 11 years of age at diagnosis (range, 6.5 to 15.5 years), had new onset of severe intermittent unilateral headaches associated with nausea, episodic visual loss, hemiparesis, aphasia, or hemisensory loss. The headaches lasted 2 to 24 hours. All patients had previously received whole-brain (2,400 to 3,600 cGy) and additional local boost (1,800 to 3,100 cGy) cranial irradiation, as well as cisplatin-, lomustine-, and vincristine-containing chemotherapy regimens. Symptoms began 1.2 to 2.8 years after the diagnosis, when all had stable disease and were off treatment. MRI studies were unchanged, and CSF cytology, EEGs, echocardiograms, and magnetic resonance angiograms were normal in all. Cerebral angiograms, performed in three children, were normal but led to severe headaches and neurologic deficits (hemiparesis in one and visual loss in two) that resolved after 24 to 48 hours. Response to antimigraine and antiplatelet medications was variable. We conclude that (1) "complicated migraine-like episodes" may occur in children after cranial irradiation and chemotherapy as a sequela of therapy; (2) these headaches may not be the harbinger of impending strokes, severe intracranial vasculitis, or tumor recurrence; and (3) while cerebral angiography may be useful in differential diagnosis, it may cause transient worsening of symptoms.